Medical questions & health advice by board certified doctors
"Why do I feel lightheaded when I wake up in the morning?"
I'm a 24 year old male student, and do have a history of allergies. I take allergy medicine, yet I still feel lightheaded in the morning when I wake up. Along with feeling lightheaded, I feel somewhat weak. This has only started recently, as of a month or two ago.
Unfortunately, this is one of those questions that provokes a whole slew of other questions on the part of your doctor, because that light headed feeling can be a nothing, or it can be a part of something bigger. With most new symptoms, doctors will usually try and identify anything that might have changed about the time the symptoms began. If you started taking your allergy medications this spring, and then started to have the symptoms, it is entirely possible that the 2 are related. The other concerning part of your question, however, is the weakness. A feeling of dizziness can be related to changed in the inner ear, and things such as allergies, medications, and upper respiratory tract infections can all play a part. Additionally, things as diverse as a low red blood cell count (which are the cells that carry oxygen) or heart problems can cause some of the same symptoms. If it has been some time since you have had a physical examination, that would be the perfect excuse to discuss these symptoms in detail with your primary care doctor. Also, if you develop any further symptoms, such as fainting or weight loss, please speak to your doctor even sooner.
Need more info?See an ear nose-throat-doctor today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.